MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: section b5: additional information received indicated that both lenses were stuck in the cartridge and the plunger override.It was confirmed that the lens sn (b)(6) had contact with the patient.This lens was partially delivered.It was confirmed that the lens was replaced.There were no extra surgical maneuvers, no unplanned surgical interventions such as vitrectomy, incision enlargement, sutures or medication outside of standard of care required.There was no patient injury reported.The patient outcome was reported as "no issues".There was no patient issue reported.No further information was provided.Corrected data: in review, it was noticed that the code "2983" was inadvertently not entered in the section "h6" of the initial mdr report; therefore, the information has been captured in this supplemental mdr report.The following field was updated accordingly: the following device code was added: section h6: device code - 2983 - mechanical jam.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the plunger of the injectors for two preloaded multifocal intraocular lenses (iols) became lodged above and to the side of the lens during use.There were no reports of cracked cartridges or damaged cartridge tips.One out of two cases resulted in lens damage with patient contact.The other case was confirmed as an override event only, with no patient contact.The account is observing this issue in multiple cases and reports increased resistance during injection.The facility uses both bss and ovd at room temperature; the technician performs the initial turn of the injector, and the surgeon completes the final turn.No further information was provided.This report pertains to the event of lens damage with patient contact reported with the lens model drn00v, sn (b)(6).The other incidents do not meet the reportability criteria.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section e1: initial reporter's first name: unknown, information not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Date returned to manufacturer: jan 26, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the plunger rod partially advanced.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating that an inadequate amount of ovd used could have contributed to the complaint issue.Stress marks were observed on the cartridge tip and cartridge.The cartridge and cartridge tip were damaged.The cartridge tip was also bent.No issues were identified with the lens module, device assembly, plunger rod, and plunger rod advancement.No lens was received for evaluation.No further evaluation was performed.The complaint issue override, stuck in cartridge and lens damaged were not identified during product evaluation as no lens was received.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23900948
Report Number3012236936-2025-000338
Device Sequence Number5030496
Product Code MFK
UDI-Device Identifier05050474810747
UDI-Public(01)05050474810747(17)280304
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/06/2026
02/06/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date01/30/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown